Alert archive / New Jersey / Special Marine Warnings in 2007
Special Marine Warning 27, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this special marine warning at Jul 23, 2007, 7:40 AM EDT. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 23, 2007, 7:40 AM EDT (11:40 UTC)
- Expired
- Jul 23, 2007, 9:45 AM EDT
- In force
- 2 hr
- Issued by
- NWS Philadelphia/Mount Holly
- Area
- Counties, with a storm outline in the text
What forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special marine warning went out at Jul 23, 3:53 AM EDT, 3 hours 47 minutes earlier.
Area forecast discussion, Jul 23, 3:53 AM EDT, 3 hours 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 353 AM EDT MON JUL 23 2007 .SYNOPSIS... SLIGHT DIFFERENCE THIS MORNING WHERE EXACTLY AN OFFSHORE LOW WILL END UP BY LATE TODAY. AN UPPER LOW, OVER MIDDLE APPALACHIANS, AND HIGH PRESSURE OFF SHORE WILL FORCE A WEAK LOW NORTH THEN NORTHWEST TODAY ACCOMPANIED BY A PERIOD OF QUICK MOVING RAIN WHICH COULD BE HEAVY AT TIMES. THE UPPER LOW WILL REMAIN OVER THE REGION FOR THE NEXT SEVERAL DAYS. && .NEAR TERM /THROUGH TONIGHT/... AS WE GET CLOSER TO THE RAIN EVENT SOME THINGS ARE BEGINNING TO TAKE SHAPE. THE DRY AIR IN THE UPPER LEVELS ON SUNDAY, WHICH EXTENDED DOWN TO WESTERN NORTH CAROLINA HAS CONTINUED FARTHER SOUTH THIS MORNING AND HAS BOTTOMED OUT OVER THE SOUTHERN NORTH CAROLINA COAST AND BEGINNING TO CURVE NORTH, SOUTH OF THE DEVELOPING LOW FARTHER NORTH ALONG THE NORTH CAROLINA COAST. BY MID DAY SUNDAY, THE UPPER LEVEL MOISTURE ON THE WATER VAPOR HAS BECOME NEGATIVELY TILTED AT THIS HOUR AND FEEDING NORTHWEST OVER THE MID ATLANTIC STATES. THE AREA OF MOISTURE IS WELL ALIGNED WITH THE RADAR ECHOES ON KAKQ 88D WHICH IS ALSO SHOWING A MORE NORTHWEST DIRECTION. ALSO IMPORTANT IS THE OTHER MOISTURE SOURCE, 36.8/71.1 WITH SOME LIGHTNING STRIKES, THAT SHOULD ALSO BEGIN TO TURN MORE NORTH NORTHWEST TODAY. THIS WOULD BODE WELL WITH THE NAM AND THE BULLS EYE OVER NJ. WITH THE DRY AIR ALREADY AT THE BASE OF THE SFC LOW AT THE COAST, THIS SYSTEM IS GOING TO MOVE RATHER QUICKLY AND THE RAIN, ALTHOUGH HEAVY, WILL MOVE THROUGH VERY QUICKLY BY THIS EVENING. THE GFS IS NOT SHOWING AS MUCH A DRY SLOT AS IS THE NAM BY 00Z SO SOMEWHAT INCLINED TO LEAN TOWARD THE NAM FOR THE EARLY PART OF THE FORECAST. SO THE FORECAST TODAY IS GOING TO BE A DETERIORATING ONE, AND ON THE CHILLY SIDE WITH THE SFC WIND TRAJECTORY COMING FROM THE OCEAN WHICH IS IN THE 65 TO 70 DEGREE RANGE NEARSHORE. OUR 88-D IS SHOWING SOME ADVANCED PRECIPITATION AT THIS TIME, JUST APPROACHING THE SOUTHERN DELAWARE BORDER AND OUT OVER THE WATER. TEMPERATURE-WISE IT IS GOING TO BE A CHILLY DAY BY JULY STANDARDS. EARLIER FORECAST HAS 70S THROUGHOUT BUT SOME NEW GUIDANCE SUGGESTING SOME 60S, WHICH FOR SOME AREAS IS WHAT THE NORMAL MIN IS IN JULY THE COLD TEMPERATURES WILL FURTHER ADD TO A COOLER THAN NORMAL JULY SO FAR. RAINFALL TODAY WILL BE HEAVY WITH THE PWS FROM THE NAM 1.5 WESTERN DELAWARE VALLEY TO 2.0 OVER TO THE NJ COAST AND THE K-VALUES FROM 30 TO 36 INTERIOR NJ. THE WETTER NAM IS GIVING QPF CATEGORIES OF 5 IN NORTHERN ZONES. MAYBE PUTTING ALL EGGS IN ON BASKET BUT HARD TO IGNORE THE OBSERVED DATA THIS MORNING. AKQ RADAR SHOWING SOME 50+ DBZS APPROACHING COASTAL MARYLAND. WILL BE INITIALLY ADDRESSING THE UPCOMING WEATHER IN THE HAZARDOUS WEATHER OUTLOOK(PHLHWOPHI) AND THEN POSSIBLY ISSUE SPECIAL WEATHER STATEMENTS AS THE EVENT GETS A LITTLE CLOSER. && .SHORT TERM /TUESDAY THROUGH TUESDAY NIGHT/... THE SURFACE LOW AND RAIN MOVE OFF TO THE NORTH BY TUESDAY AND SKIES BECOME HUMID AND ITLL BE WARM AS THE DRY AIR ALLOWS FOR SOME SUNSHINE ON TUESDAY. THIS THE TWO MODELS AGREE ON. THE UPPER LOW WILL BE FAR ENOUGH WEST AT THIS TIME TO KEEP PRECIPITATION OVER THE OTHER SIDE OF THE APPALACHIANS AS A SERIES OF SHORT WAVES DIG DOWN FROM THE WESTERN GREAT LAKES. THE TEMPERATURE ON TUESDAY WILL RECOVER INTO THE MUGGY 80S. ANY PRECIPITATION LIKELY TO BE GENERATED BY SOME OLD OUTFLOW BOUNDARIES COMING AT US FROM EVERY-WHICH WAY INCLUDING SOME INFLUENCE FROM THE SEA BREEZE. SURFACE WINDS SWING ALL THE WAY AROUND TO THE WEST AND SOUTHWEST THEREFORE DEWPOINTS WILL BEGIN TO RISE BUT STILL ONLY IN THE MID 60S. LOWS INTO THE 60S AT NIGHT AND DO EXPECT SOME PATCHY FOG TO FORM WITH LITTLE SPREAD BETWEEN T/TD. && .LONG TERM /WEDNESDAY THROUGH SUNDAY/... WHERE DO WE GO FROM HERE? ONE THING IS FOR SURE, CLOSED UPPER LOWS JUST MEAN THE WEATHER WILL BE UNSETTLED AS LONG IT IT REMAINS IN THE AREA. UNSETTLED IN CASE MEANS WELL HAVE SHOWERS AND THUNDERSTORMS BUT THE QUESTION IS THE AREA AND LONGEVITY OF THEM. SAFE TO KEEP A MENTION OF AT LEAST SLIGHT CHANCE SINCE THE UPPER LOW AND THERMODYNAMIC TRIGGER SUFFICIENT TO PROVIDE INGREDIENTS FOR DEVELOPING SHOWERS. WE BID ADIEU TO THE UPPER LOW BY THE END OF THE WEEK, BUT THE UPPER LINGERS FOR MUCH OF THE REMAINDER OF JULY. THERE IS A GOOD CHANCE OF SHOWERS AND THUNDERSTORMS THIS COMING WEEKEND WITH SCATTERED SHOWERS INTO TUESDAY. WE FINALLY LOOSE THE WEST TO NORTHWEST FLOW THEN OUR SIGHTS ARE SET FOR A STRENGTHENING UPPER RIDGE WHICH WILL SPREAD EAST AND BRING SOME MUCH HOTTER TEMPERATURES FOR THE BEGINNING OF JULY. OUT TEMPERATURES THROUGH THE LONG TERM REMAIN IN THE 80S AND LOWS AT NIGHT INTO THE 70S...NEITHER THAT FAR FROM THE CLIMO. && .AVIATION /08Z MONDAY THROUGH FRIDAY/... VFR CONDITIONS WILL PREVAIL EARLY, BEFORE DETERIORATING. MVFR AND IFR CIGS ARE LIKELY LATER THIS MORNING AS PRECIP ASSOCIATED WITH A COASTAL LOW MOVES ONSHORE. BY TONIGHT, CONDITIONS WILL IMPROVE TO MVFR/VFR AS THE AREA OF HEAVIEST AND MOST PERSISTENT RAIN MOVES AWAY. VFR CONDITIONS WILL RETURN TUESDAY THROUGH WEDNESDAY, WITH ONLY SMALL CHANCES OF PRECIP. && .MARINE... SEAS WERE RUNNING AOA 6 FT AT BUOY 44009 AND WAVEWATCH LOOKS REASONABLE. EXPECT WINDS TO INCREASE THIS AFTERNOON AS THE COASTAL LOW MOVES WWD, BUT THERE IS STILL SOME UNCERTAINTY AS TO ITS TRACK AND PATH, WITH THE GFS BEING MUCH WEAKER, DRIER AND QUICKER. HAVE EXTENDED SCA TO 06Z TONIGHT. WINDS ARE FCST TO DECREASE SOMEWHAT AFTER 00Z, BUT SEAS MAY REMAIN AOA CRITERIA FOR A FEW MORE HOURS. AGAIN, ULTIMATELY, WHETHER THIS MATERIALIZES WILL BE DEPENDENT ON THE TRACK OF THE LOW. && .CLIMAT... SO FAR AT PHL THIS JULY WE HAVE HAD 5 DAYS 90 OR ABOVE. WE COULD REACH CLOSE TO 90 MAYBE TWO OR THREE MORE TIMES IN JULY. IF NOT WE END WITH 5 IF WE DO HAVE MORE, WE END WITH 8. OUR HIGHEST TEMPERATURE SO FAR THIS JULY 96. HERE IS A LOOK AT THE LAST 4 JULYS... YEAR NUMBER OF DAYS 90 OR ABOVE HIGHEST TEMPERATURE 2003 12 95 2004 3 93 2005 12 98 2006 13 98 THE MOST DAYS 90 OR ABOVE IN JULY AT PHL 21 1995-1988-1952 THE FEWEST DAYS OF 90 OR ABOVE 0 1996-1906-1891 CONSECUTIVE DAYS OF 90 OR HIGHER 17 - JULY 20 THROUGH AUGUST 5 && .PHI WATCHES/WARNINGS/ADVISORIES... PA...NONE. NJ...NONE. DE...NONE. MD...NONE. MARINE...SMALL CRAFT ADVISORY UNTIL 3 AM EDT TUESDAY FOR ANZ431-450>455. && SYNOPSIS/NEAR TERM/SHORT TERM/LONG TERM/CLIMAT/EBERWINE AVIATION/MARINE...NIERENBERG
Hazardous weather outlook, Jul 23, 4:06 AM EDT, 3 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 406 AM EDT MON JUL 23 2007 ANZ430-DEZ001-002-MDZ008-012-015-019-020-NJZ001-007>010-012-015>019- 021-PAZ054-055-060>062-067>071-240815- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- NEW CASTLE-KENT DE-CECIL-KENT MD-QUEEN ANNES-TALBOT-CAROLINE-SUSSEX- WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-MERCER-SALEM-GLOUCESTER- CAMDEN-NORTHWESTERN BURLINGTON-CUMBERLAND-CARBON-MONROE-BERKS-LEHIGH- NORTHAMPTON-CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA- 406 AM EDT MON JUL 23 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN DELAWARE...DELAWARE BAY WATERS...EASTERN MARYLAND...NORTHEAST MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...SOUTHERN NEW JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT RAIN TODAY WILL BE HEAVY AT TIMES WITH AS MUCH AS 1.5 TO 2.0 INCHES ESPECIALLY DURING THE DAYTIME HOURS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DEZ003-004-NJZ013-014-020-022>027-240815- INLAND SUSSEX-DELAWARE BEACHES-WESTERN MONMOUTH-EASTERN MONMOUTH- OCEAN-ATLANTIC-CAPE MAY-ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC- COASTAL OCEAN-SOUTHEASTERN BURLINGTON- 406 AM EDT MON JUL 23 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN DELAWARE...CENTRAL NEW JERSEY AND SOUTHERN NEW JERSEY. .DAY ONE...TODAY AND TONIGHT THE RIP CURRENT RISK FOR TODAY WILL BE HIGH WHICH MEANS THAT DANGEROUS AND POTENTIALLY LIFE THREATENING CONDITIONS EXIST FOR ALL PEOPLE ENTERING THE SURF. RAIN TODAY WILL BE HEAVY AT TIMES WITH AS MUCH AS 1 TO 1.5 INCHES EXCEPT 2 INCHES IN NORTHERN AREAS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ431-450>455-240815- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 406 AM EDT MON JUL 23 2007 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 AM EDT TUESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND DELAWARE BAY WATERS. .DAY ONE...TODAY AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. RAIN TODAY WILL BE HEAVY AT TIMES WITH AS MUCH AS 1 TO 1.5 INCHES. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. EBERWINE
In the hours before
Special weather statement, Jul 23, 4:39 AM EDT, 3 hours 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 439 AM EDT MON JUL 23 2007 NJZ001-007>010-012>015-018>020-022-025>027-PAZ069-071-231345- SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX- WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-CAMDEN- NORTHWESTERN BURLINGTON-OCEAN-ATLANTIC-COASTAL ATLANTIC- COASTAL OCEAN-SOUTHEASTERN BURLINGTON-BUCKS-PHILADELPHIA- INCLUDING THE CITIES OF...NEWTON...WASHINGTON...MORRISTOWN... FLEMINGTON...SOMERVILLE...NEW BRUNSWICK...FREEHOLD...SANDY HOOK... TRENTON...CAMDEN...CHERRY HILL...MOORESTOWN...MOUNT HOLLY... JACKSON...HAMMONTON...ATLANTIC CITY...LONG BEACH ISLAND... WHARTON STATE FOREST...DOYLESTOWN 439 AM EDT MON JUL 23 2007 ..HEAVY RAIN MOVING TOWARD THE NEW JERSEY COAST... AN AREA OF RAIN WAS APPROACHING THE NEW JERSEY COAST AND SOME OF IT IS HEAVY. RAINFALL AMOUNTS OVER AN HOURS TIMES FROM THE DOPPLER RADAR INDICATE AS MUCH AS THREE QUARTERS TO AN INCH. HEAVIER RAIN WAS FARTHER OFFSHORE AND WILL RESULT IN HEAVIER RATES OF RAINFALL. THE LEADING EDGE OF THE RAIN HAS REACHED THE BARRIER ISLANDS AND IT WILL CONTINUE TO MOVE TO THE NORTHWEST INTO INTERIOR SECTIONS OF NEW JERSEY. LOW PRESSURE IS MOVING NORTH ALONG THE COAST AND IS BEING CARRIED INLAND BY AN UPPER LEVEL LOW OVER THE OHIO VALLEY. THE TIDES AT THE SHORE ARE ENTERING A LOW TIDE CYCLE PERIOD SO ANY STREET FLOODING FROM THE RAIN IS NOT GO TO BE DRASTICALLY AFFECTED BY THE TIDE. HOWEVER, SOME ROADS LEADING OFF BARRIER ISLANDS MAY BE TEMPORARILY FLOODED AT THE LOWEST SPOTS. SO FAR, THERE ISNT ANY LIGHTNING WITH THE SHOWERS BUT SOME THUNDERSTORMS ARE LIKELY TO DEVELOP THIS MORNING. THE RAIN WILL BEGIN TO IMPACT THE RUSH HOUR FROM THE SHORE INLAND OVER THE NEXT COUPLE OF HOURS. DRIVE WITH CARE THIS MORNING. EBERWINE
The office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 23, 5:27 AM EDT | Coastal Flood Statement | PHI | Atlantic, Cape May, Monmouth, Ocean | 15 hr |
Nearby
Special Marine Warnings in New Jersey, 2007Every special marine warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.